Alert archive / Wisconsin / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 18, 2009, 11:52 PM CDT for Allamakee County, Clayton County, Iowa; Crawford County, Grant County, Richland County, Wisconsin. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 11:52 PM CDT (04:52 UTC)
- Expired
- Jun 19, 2009, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 90 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 12:25 AM CDT | FLASH FLOOD | Boscobel, WI | MINOR STREET FLOODING REPORTED IN THE CITY |
| Jun 19, 3:30 AM CDT | FLASH FLOOD | 5 Nw Fennimore, WI | A FEW HOMES WERE EVACUATED IN THE COMMUNITY OF WERLEY AS BIG GREEN RIVER WAS OUT OF ITS BANK. |
| Jun 19, 3:45 AM CDT | FLASH FLOOD | 6 Ne Fennimore, WI | WATER OVER COLLINS ROAD AND COUNTY Q NEAR CASTLE ROCK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4835 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 7.1
- Supercell composite
- 59.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 190452
FFWARX
IAC005-043-WIC023-043-103-191100-
/O.NEW.KARX.FF.W.0004.090619T0452Z-090619T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 PM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN
NORTHWESTERN CLAYTON COUNTY IN NORTHEAST IOWA
SOUTHERN ALLAMAKEE COUNTY IN NORTHEAST IOWA
SOUTHERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN
SOUTHERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN
* UNTIL 600 AM CDT FRIDAY
SINCE 10 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THAT 1 TO 3 INCHES OF RAIN HAS FALLEN FROM ALLAMAKEE COUNTY IN
NORTHEAST IOWA EAST INTO RICHLAND COUNTY AND NORTHERN GRANT COUNTY
IN SOUTHWEST WISCONSIN.
SHOWERS AND THUNDERSTORMS WILL MOVE CONTINUE TO MOVE EAST ACROSS
THIS AREA THROUGH 2 AM CDT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO
3 INCHES WILL BE POSSIBLE IN THIS AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4317 9020 4320 9025 4321 9031 4320 9042
4301 9042 4307 9160 4329 9161 4333 9021
4319 9018 4317 9019
$$
BOYNE5 follow-up statements
000
WGUS73 KARX 190600
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
100 AM CDT FRI JUN 19 2009
IAC005-043-WIC023-043-103-191100-
/O.CON.KARX.FF.W.0004.000000T0000Z-090619T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CLAYTON IA-RICHLAND WI-GRANT WI-CRAWFORD WI-
100 AM CDT FRI JUN 19 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CRAWFORD...
NORTHERN GRANT...SOUTHERN RICHLAND...NORTHWESTERN CLAYTON AND
SOUTHERN ALLAMAKEE COUNTIES UNTIL 600 AM CDT...
AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM FARMERSBURG IOWA
NORTHEAST TO MUSCODA AND EAST TO FENNIMORE WISCONSIN.
DOPPLER RADAR ESTIMATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS
FALLEN SINCE 9 PM THURSDAY NIGHT FROM ROSSVILLE IOWA EAST TO
BOSCOBEL AND RED OAK RIDGE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL
CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE...BOSCOBEL...HARPERS FERRY...MUSCODA AND POSTVILLE.
IN ADDITION...FLASH FLOODING WILL LIKELY OCCUR NEAR CLEAR AND CROOKE
CREEKS...FENNIMORE FORK...AND THE BLUE RIVER IN SOUTHWEST
WISCONSIN...AND ALSO THE YELLOW RIVER IN NORTHEAST IOWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4317 9020 4320 9025 4321 9031 4320 9042
4301 9042 4307 9160 4329 9161 4333 9021
4319 9018 4317 9019
$$
BOYNE000
WGUS73 KARX 190712
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
212 AM CDT FRI JUN 19 2009
IAC005-043-190721-
/O.CAN.KARX.FF.W.0004.000000T0000Z-090619T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CLAYTON IA-
212 AM CDT FRI JUN 19 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
CLAYTON AND SOUTHERN ALLAMAKEE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4317 9019 4320 9025 4321 9031 4320 9042
4301 9042 4305 9116 4315 9116 4324 9108
4331 9105 4333 9021
$$
WIC023-043-103-191100-
/O.CON.KARX.FF.W.0004.000000T0000Z-090619T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-GRANT WI-CRAWFORD WI-
212 AM CDT FRI JUN 19 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CRAWFORD...
NORTHERN GRANT AND SOUTHERN RICHLAND COUNTIES UNTIL 600 AM CDT...
AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED OVER NORTHERN GRANT
COUNTY. DOPPLER RADAR ESTIMATED AS MUCH AS 3 TO 4 INCHES OF RAIN HAD
FALLEN IN A BAND FROM EASTMAN IN SOUTHERN CRAWFORD COUNTY TO JUST
SOUTH OF BOSCOBEL AND NORTH OF MONTFORT IN GRANT COUNTY. 2.89 INCHES
OF RAIN WAS REPORTED AT BOSCOBEL BETWEEN 1030 PM AND 1 AM.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BOSCOBEL AND MUSCODA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4317 9019 4320 9025 4321 9031 4320 9042
4301 9042 4305 9116 4315 9116 4324 9108
4331 9105 4333 9021
$$
RRS000
WGUS73 KARX 190820
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
320 AM CDT FRI JUN 19 2009
WIC103-190830-
/O.CAN.KARX.FF.W.0004.000000T0000Z-090619T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-
320 AM CDT FRI JUN 19 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN RICHLAND
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4305 9116 4315 9116 4324 9108 4331 9105
4332 9067 4318 9067 4319 9060 4321 9055
4321 9047 4320 9042 4301 9042
$$
WIC023-043-191100-
/O.CON.KARX.FF.W.0004.000000T0000Z-090619T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-CRAWFORD WI-
320 AM CDT FRI JUN 19 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CRAWFORD AND
NORTHERN GRANT COUNTIES UNTIL 600 AM CDT...
AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE EXITING THE WARNING AREA. HOWEVER...DOPPLER RADAR
ESTIMATED AS MUCH AS 3 TO 7 INCHES OF RAIN HAD FALLEN OVER PARTS OF
SOUTHERN CRAWFORD COUNTY AND NORTHERN GRANT COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT ARE LIKELY TO EXPERIENCE FLOODING
INCLUDE... EASTMAN...BOYDTOWN...WOODMAN...CASTLE ROCK...HICKORY
GROVE.
FLASH FLOODING WAS REPORTED IN TH WERLEY AREA...AND THIS WILL IMPACT
AREAS DOWNSTREAM TO THE WISCONSIN RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LA CROSSE.
&&
LAT...LON 4305 9116 4315 9116 4324 9108 4331 9105
4332 9067 4318 9067 4319 9060 4321 9055
4321 9047 4320 9042 4301 9042
$$
RRS000
WGUS73 KARX 190930
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
430 AM CDT FRI JUN 19 2009
WIC023-043-191100-
/O.CON.KARX.FF.W.0004.000000T0000Z-090619T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-CRAWFORD WI-
430 AM CDT FRI JUN 19 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CRAWFORD AND
NORTHERN GRANT COUNTIES UNTIL 600 AM CDT...
AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAD MOVED OUT OF THE WARNING AREA. HOWEVER...DOPPLER
RADAR ESTIMATED AS MUCH AS 3 TO 7 INCHES OF RAIN HAD FALLEN OVER
PARTS OF SOUTHERN CRAWFORD COUNTY AND NORTHERN GRANT COUNTY BETWEEN
1030 PM AND 3 AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL HAS CAUSED SOME FLASH FLOODING
IN NORTHERN GRANT COUNTY. SOME LOCATIONS THAT MAY ALSO EXPERIENCE
FLOODING INCLUDE...EASTMAN...BOYDTOWN...WOODMAN...CASTLE
ROCK...HICKORY GROVE.
FLASH FLOODING WAS REPORTED IN THE WERLEY AREA ON THE BIG GREEN
RIVER. COUNTY ROAD Q NEAR CASTLE ROCK IN GRANT COUNTY WAS REPORTED
CLOSED BY A MUDSLIDE.
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN LA CROSSE.
LAT...LON 4305 9116 4315 9116 4324 9108 4327 9100
4324 9085 4318 9067 4319 9060 4321 9055
4321 9047 4320 9042 4301 9042
$$
RRS000
WGUS73 KARX 191056
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 AM CDT FRI JUN 19 2009
WIC023-043-191109-
/O.EXP.KARX.FF.W.0004.000000T0000Z-090619T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WI-CRAWFORD WI-
556 AM CDT FRI JUN 19 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN CRAWFORD
AND NORTHERN GRANT COUNTIES WILL BE ALLOWED TO EXPIRE AT 600 AM
CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA...
HOWEVER STREAMS AND CREEKS IN THE WARNED AREA MAY STILL RUN HIGH
THIS MORNING. REMAIN ALERT FOR ROADS DAMAGED BY HIGH WATER OR MUD
SLIDES. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4305 9116 4315 9116 4324 9108 4327 9100
4324 9085 4318 9067 4319 9060 4321 9055
4321 9047 4320 9042 4301 9042
$$
RRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:50 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 18, 7:50 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 750 PM CDT THU JUN 18 2009 .UPDATE... NEW SEVERE STORM WATCH /NUMBER 470/ ISSUED FOR CLARK/TAYLOR COUNTIES IN CNTL WISC. THIS FOR LATER EVENING LIKELIHOOD OF WRN MN BOW ECHO WITH HISTORY OF WIND DAMAGE RUNNING THE OUTFLOW BOUNDARY LAID DOWN BY PREVIOUS CONVECTION INTO NWRN/CNTL WISCONSIN LATER THIS EVENING AND OVERNIGHT. BIGGER QUESTIONS REGARDING SURFACE/NEAR SURFACE BASED CONVECTION TRYING DESPERATELY TO GET GOING OVER FILLMORE COUNTY AND ADJACENT AREAS SINCE ABOUT 23Z. HAS BEEN STRUGGLING MIGHTILY BUT LATEST KARX RADAR VOLUMETRIC DATA SUGGESTS MORE INTENSE UPDRAFTS MAY NOW BE FORMING. THESE STORMS WOULD LIFT QUICKLY EAST/NORTHEAST...AND RUC RUNS THIS AFTERNOON/EVENING HAVE BEEN INSISTENT ON A CONVECTIVE COMPLEX EVOLVING INTO SWRN WISC /ON NOSE OF IMPRESSIVE MOISTURE TRANSPORT AT SOME POINT THIS EVENING. HOWEVER...19.00Z SOUNDINGS FROM MPX/DVN STILL HAVE CAP TO SURFACE PARCELS...WITH CAP VERY STRONG AT DVN. GIVEN PROLIFIC CAPE VALUES POISED JUST TO THE SOUTHWEST...AND AMPLE SUPERCELLULAR SHEAR...POTENTIAL FOR RAPID CONVECTIVE DEVELOPMENT REMAINS. SHOULD SEE TORNADO THREAT DIMINISH SLOWLY THROUGH THE EVENING AS BOUNDARY LAYER COOLS AND BUILDS SBCINH. WILL LIKELY THROTTLE RANI CHANCES BACK THIS EVENING...AND MAY INCREASE THE OVERNIGHT CHANCES BASED ON UPSTREAM CONVECTIVE CLUSTER OVER WRN MN. BINAU && .PREV DISCUSSION... /ISSUED 240 PM CDT THU JUN 18 2009/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT FORECAST FOCUS REMAINS ON THE PCPN CHANCES AND SEVERE THREAT FOR THE NEXT COUPLE DAYS. WEATHER PATTERN REMAINS FAIRLY CLUTTERED...WITH BITS OF UPPER LEVEL SHORTWAVE ENERGY...SFC BOUNDARIES AND OUTFLOW BOUNDARIES ALL PLAYING INTO THE MIX FOR STORM GENERATORS. WITH A GOOD AMOUNT OF INSTABILITY EXPECTED...ALONG WITH FAVORABLE WINDS AND A GOOD SOURCE OF MOISTURE...THE PERIODS OF SHOWERS/STORMS WILL CONTINUE INTO FRIDAY EVENING. TIMING AND MOST FAVORABLE LOCATIONS...HOWEVER...REMAINS PROBLEMATIC. MORNING CLOUDS AND PCPN STABILIZED THE FORECAST AREA...BUT THOSE CLOUDS HAVE BEEN DIMINISHING AND THE PCPN HAS MOVED EAST. INSTABILITY HAS STARTED TO REBUILD AS A RESULT...ALTHOUGH THE HIGHER CAPES WERE LOCATED OVER WESTERN PORTIONS OF IA/MN. THE MORNING CLOUDS/PCPN HAVE MANAGED TO KEEP A WARM FRONT HOVERING OVER SOUTHERN IA...HOWEVER...WITH A TAIL OF THE FRONT EXTENDING INTO SOUTHWEST MN. 88-D RADAR IMAGERY INDICATED CONVECTION REINITIATING OVER NORTH/CENTRAL MN ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE...BUT NOTHING YET AROUND THE BOUNDARY. EXPECT STORMS TO CONTINUE TO DEVELOP OVER CENTRAL MN EARLY THIS EVENING...EXTENDING INTO NORTHERN WI. MEANWHILE...MORE STORMS SHOULD DEVELOP IN THE VICINITY OF THAT FRONT OVER SOUTHWEST MN...MOVING SOUTHEAST INTO SOUTHEAST MN/NORTHEAST IA. WITH STRONG INSTABILITY AND 0-6 KM SHEAR VALUES OVER 60 KTS...SUPERCELLS ARE LIKELY...AS IS STRONG TO SEVERE WEATHER. ALL SEVERE THREATS WILL BE IN PLAY. CONSULT THE LATEST HWO FOR ADDITIONAL INFORMATION ON THE SEVERE WEATHER THREAT. HEAVY RAINS ARE ALSO LIKELY WITH THE ANTICIPATED STORMS...AS PW/S HANG IN THE 1.5-2 INCH RANGE. WITH SOME LOCATIONS GETTING 2 TO 3 INCHES OF RAINFALL FROM YESTERDAY/THIS MORNING...SOME FLOODING COULD OCCUR WITH ANY ADDITIONAL HEAVY RAINS...ESPECIALLY FOR NORTHEAST IA. AN ESF WILL BE ISSUED TO COVER THE THREAT OF FLOODING. ON FRIDAY...EXPECT ANOTHER ROUND OF SHOWERS/STORMS TO GO UP ALONG AND NORTH OF THE WARM FRONT AS THE LOW LEVEL JET/MOISTURE TRANSPORT CONTINUE TO IMPINGE INTO AND ACROSS THE FRONT. INSTABILITY OVER 3000 J/KG...WITH 40+ KTS OF 0-6 KM SHEAR WILL KEEP THE THREAT FOR SUPERCELLS/SEVERE WEATHER FAIRLY HIGH. LOCALLY...THE SOUTHERLY HALF OF THE FORECAST AREA WILL HAVE THE HIGHER PCPN/SEVERE THREAT. FOR SATURDAY...A RIDGE OF HIGH PRESSURE A LOFT AND AT THE SFC WILL BUILD ACROSS THE UPPER MISSISSIPPI RIVER VALLEY...GIVING THE REGION A BRIEF BREAK FROM THE WET CONDITIONS. HOWEVER...ON SUNDAY...A SHORTWAVE TROUGH A LOFT IS SLATED TO SPIN NORTHEAST OUT OF THE PLAIN STATES AND INTO THE LOCAL AREA. INTERACTING WITH A PUSH FROM THE LOW LEVEL JET/MOISTURE TRANSPORT...SHOWERS/STORMS SHOULD DEVELOP...WITH THE BETTER CHANCES CURRENTLY LYING ACROSS NORTHEAST IA/SOUTHWEST WI. FARTHER NORTH...BOTH THE GFS AND NAM HINT AT A SFC BOUNDARY EXTENDING NORTHWEST-SOUTHEAST ACROSS THE REGION. THIS WOULD BE ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE MOVING INTO SOUTHERN CANADA. SBCAPES PROGGED AROUND 500 J/KG COULD HELP THIS BOUNDARY SPARK A FEW SHOWERS/STORMS...ALTHOUGH THE BETTER CHANCES WOULD LIE TO THE SOUTH. OVERALL...CONDITIONS WILL FAVOR THUNDERSTORM DEVELOPMENT OVER PARTS OF THE REGION INTO FRIDAY NIGHT...WITH STRONG TO SEVERE THUNDERSTORMS BEING A STRONG POSSIBILITY. LONG TERM...MONDAY THROUGH THURSDAY THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH HOLDING ONTO THE UPPER LEVEL RIDGE ACROSS THE REGION THROUGH THE MIDDLE OF NEXT WEEK...BENDING IT OVER AS SHORTWAVE ENERGY RIPPLES ACROSS THE TOP OF IT. WHILE THE BULK OF THIS UPPER LEVEL ENERGY LOOKS TO STAY WEST AND NORTH OF THE FORECAST AREA...SFC BOUNDARIES MAY SLIDE ACROSS THE REGION. FAVORABLE MOISTURE RETURN AND INSTABILITY WOULD LEAD TO CONVECTION ALONG THE SFC BOUNDARIES. THE MAIN QUESTION IS JUST HOW FAR INTO THE RIDGE THESE SYSTEMS...AND THE FRONTS...CAN PROGRESS. BOTH THE GFS AND EC SOLUTIONS FAVOR SOME PCPN...AND WILL CONTINUE TO SIDE WITH A BLEND/HPC APPROACH FOR POPS. AVIATION...THROUGH 191800 UTC AN ACTIVE PATTERN CONTINUES WITH INSTABILITY BUILDING DURING THE AFTERNOONS AND CONVECTIVE SYSTEMS MOVING WEST TO E/SE ACROSS THE REGION. OVERNIGHT IT APPEARS A THUNDERSTORM COMPLEX WILL DEVELOP ACROSS SOUTHCENTRAL OR NORTHCENTRAL IOWA THIS EVENING AND SHIFT EAST. THIS WILL PUT THE TAF SITES AT RISK FOR BRIEF IFR CONDITIONS AND CONVECTIVE WIND GUSTS TO 60 KTS. HOWEVER...THE FORMATION LOCATION AND TRACK MAY BE SOUTH OF THE AIRFIELDS AND THUS VCTS WAS USED AT THIS TIME. AS THE TSRA ACTIVITY DEVELOPS...UPDATES TO THE TAFS CAN BE EXPECTED IF THE AIRFIELD IS THREATENED. SOME MVFR FOG OR HAZE IS EXPECTED OVERNIGHT AS WELL WITH HIGH SURFACE MOISTURE LEVELS. BAUMGARDT HYDROLOGY... 2 TO 3 INCH RAINFALL AMOUNTS FELL OVER PARTS OF NORTHEAST IA/SOUTHEAST MN LAST NIGHT/THIS MORNING. MORE SHOWERS/STORMS ARE LIKELY FOR THE REGION TONIGHT THROUGH FRIDAY NIGHT...WITH PW/S OF 1.5-2 INCHES POINTING TO A HEAVY RAIN THREAT. IN ADDITION...SOME WEST-EAST TRAINING STORMS LOOK POSSIBLE ON FRIDAY...ENHANCING THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS. SOME FLOODING IS A DISTINCT POSSIBILITY IF ACCUMULATION IN EXCESS OF 2 INCHES FALLS. A HYDROLOGIC OUTLOOK /ESF/ HAS BEEN ISSUED TO ACCOUNT FOR THIS FLOODING THREAT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...SEB
Hazardous weather outlook, Jun 18, 8:47 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 847 PM CDT THU JUN 18 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041>044- 053>055-061-191100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE- MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 847 PM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THROUGH TONIGHT THUNDERSTORMS WILL CONTINUE TO INCREASE THROUGH THE LATE EVENING INTO THE OVERNIGHT FOR MUCH OF THE AREA. SEVERAL CLUSTERS OF STORMS ARE POSSIBLE ACROSS THE AREA...WITH INITIAL ACTIVITY THIS EVENING FOLLOWED BY A COMPLEX OF STORMS MOVING IN FROM MINNESOTA LATER TONIGHT. STORMS THIS EVENING WILL HAVE A TORNADO THREAT... ESPECIALLY ACROSS NORTHEAST IOWA INTO SOUTHEAST MINNESOTA. OTHERWISE...LARGE HAIL AND DAMAGING WINDS LOOK LIKELY WITH THE STRONGEST STORMS. FINALLY...SHOULD HEAVY RAIN OF 2 INCHES OR MORE OCCUR...FLOODING WOULD BE A PROBLEM. RIVER FLOODING FROM AUSTIN INTO NORTHEAST IOWA WOULD HAVE THE HIGHEST FLOOD POTENTIAL WITH ADDITIONAL RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM WILL PROVIDE ADDITIONAL CHANCES OF SEVERE WEATHER ON FRIDAY. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A FEW TORNADOES WILL BE POSSIBLE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION LOOKS LIKELY...MAINLY THIS EVENING INTO THE EARLY MORNING HOURS. SPOTTER ACTIVATION MAY ALSO BE NEEDED ON FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-034-191100- CLARK-JACKSON-TAYLOR- 847 PM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL WISCONSIN. .DAY ONE...THROUGH TONIGHT A WEATHER SYSTEM WILL PROVIDE A SEVERE WEATHER THREAT TO CENTRAL WISCONSIN. STORMS OVER MINNESOTA WILL SHIFT EAST INTO THE AREA DURING THE LATE EVENING INTO THE OVERNIGHT. SOME STORMS MAY DEVELOP IN CENTRAL WISCONSIN AS WELL. VERY HEAVY RAIN...LARGE HAIL...AND DAMAGING WINDS WILL BE POSSIBLE TONIGHT. AT THIS TIME...THE GREATEST PROBABILITY OF SEVERE WEATHER LOOKS TO BE FROM 10 PM THROUGH 3 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM WILL PROVIDE ADDITIONAL CHANCES OF THUNDERSTORMS ON FRIDAY. HOWEVER AT THIS TIME...THE SEVERE WEATHER LOOKS LIKE IT WILL BE SOUTH OF THE AREA. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION LOOKS LIKELY LATE THIS EVENING INTO THE EARLY MORNING HOURS.. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED.
In the hours before
Local storm report, Jun 18, 10:39 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL CALMAR 43.18N 91.87W
06/18/2009 M1.00 INCH WINNESHIEK IA TRAINED SPOTTER
&&
BOYNELocal storm report, Jun 18, 11:21 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1121 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL BLUE RIVER 43.19N 90.57W
06/18/2009 M0.75 INCH GRANT WI FIRE DEPT/RESCUE
&&
DTJLocal storm report, Jun 18, 11:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1125 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HAIL 3 SW BLUE RIVER 43.16N 90.61W
06/18/2009 M1.25 INCH GRANT WI FIRE DEPT/RESCUE
&&
DTJLocal storm report, Jun 18, 11:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 3 SW BLUE RIVER 43.16N 90.61W
06/18/2009 M1.75 INCH GRANT WI FIRE DEPT/RESCUE
&&
DTJLocal storm report, Jun 18, 11:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1130 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL 1 W MUSCODA 43.19N 90.45W
06/18/2009 M0.75 INCH GRANT WI TRAINED SPOTTER
&&
DTJLocal storm report, Jun 18, 11:36 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1136 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL BLUE RIVER 43.19N 90.57W
06/18/2009 E0.88 INCH GRANT WI PUBLIC
&&
BINAUThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:30 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 45 min |
| Jun 18, 9:52 PM CDT | Tornado Warning | ARX | Allamakee | 38 min |
| Jun 18, 9:56 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 42 min |
| Jun 18, 11:20 PM CDT | Areal Flood Advisory | ARX | Allamakee | 6 hr |
| Jun 18, 11:28 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Winneshiek | 32 min |
| Jun 18, 11:47 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton | 28 min |
| Jun 19, 3:45 AM CDT | Dense Fog Advisory | ARX | Chickasaw, Floyd, Howard, Mitchell | 5 hr |
| Jun 18, 10:00 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 45 min |
| Jun 18, 10:30 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 45 min |
| Jun 18, 10:36 PM CDT | Severe Thunderstorm Warning | ARX | Monroe, Vernon | 24 min |
| Jun 18, 11:25 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 35 min |
| Jun 19, 12:14 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 25 min |
| Jun 19, 3:11 AM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jun 19, 6:58 AM CDT | Severe Thunderstorm Warning | ARX | Taylor | 47 min |
| Jun 19, 8:28 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 47 min |
| Jun 19, 2:54 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 36 min |
Nearby
Flash Flood Warnings in Wisconsin, 2009Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.